Alabama, 2005Funnel Cloud in Alabama, November 15, 2005
November 15, 2005 · NWS BMX · 1 event in 1 county or zone
1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Nov 15, 2:23 PM CST, 4 hours 14 minutes earlier.
Area forecast discussion, Nov 15, 2:23 PM CST, 4 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
223 PM CST TUE NOV 15 2005
.SHORT TERM...(TONIGHT - THURSDAY NIGHT)
SCATTERED SHOWERS AND A FEW THUNDERSTORMS BEGINNING TO DEVELOP
ACROSS THE STATE THIS AFTERNOON. BACK TO OUR WEST, INTENSE SQUALL
LINE DEVELOPING ACROSS ARKANSAS, LOUISIANA AND MISSISSIPPI. THIS
LINE SHOULD BEGIN TO PUSH INTO WEST ALABAMA AROUND 9 PM TO 12
AM...ALONG OR JUST AHEAD OF THE COLD FRONT AND EXIT CENTRAL
ALABAMA BETWEEN 4 AND 6 AM.
12Z MODEL RUNS BEGIN TO LIFT MOST OF THE DYNAMICS OUT OF THE
SOUTHEAST AS THE LINE APPROACHES...LEAVING THE HIGHEST POTENTIAL
FOR DAMAGING WINDS AND TORNADOES ACROSS OUR NORTHWEST COUNTIES
THEN WEAKENING AS THE LINE CONTINUES TO PUSH TO THE SOUTHEAST.
ISOLATED SUPERCELLS AHEAD OF THE MAIN LINE COULD BE AN ISSUE LATER
THIS AFTERNOON AND EARLY EVENING. THE HAZARDOUS WEATHER OUTLOOK
(HWOBMX) DETAILS ALL THIS INFORMATION VERY WELL.
BEHIND THE FRONT FOLLOWS A MAJOR PUSH OF COLD WEATHER. STRONG
ADVECTION PATTERN SHOULD KEEP WEDNESDAY (AFTERNOON) HIGHS IN THE
UPPER 40S NORTHWEST TO MID 50S SOUTHEAST. SHOULD BE BREEZY AT
TIMES TOO, MAKING IT FEEL EVEN COLDER. AREA-WIDE FREEZE BY
THURSDAY MORNING AND A FREEZE WATCH WILL BE REQUIRED FOR THIS
AFTERNOONS PACKAGE.
THURSDAY LOOKS SIMILAR TO WEDNESDAY WITH HIGHS AGAIN IN THE UPPER
40S TO MID 50S. ANOTHER AREA-WIDE FREEZE BY FRIDAY MORNING.
.LONG TERM...(FRIDAY - TUESDAY)
NORTHWEST FLOW ALOFT WILL KEEP CENTRAL ALABAMA IN A BELOW AVERAGE
TEMPERATURE PATTERN THROUGH THE EXTENDED. HIGHS MAINLY IN THE 50S
WITH LOWS RANGING FROM UPPER 20S TO MID 30S. NO RAIN CHANCES.
&&
.PRELIMINARY POINT TEMPS/POPS...
GADSDEN 46 51 25 51 / 100 40 0 0
ANNISTON 49 50 29 50 / 100 50 0 0
BIRMINGHAM 44 50 27 50 / 100 10 0 0
TUSCALOOSA 45 52 28 52 / 100 10 0 0
CALERA 47 52 29 52 / 100 10 0 0
AUBURN 55 55 30 55 / 80 50 0 0
MONTGOMERY 53 54 30 54 / 100 50 0 0
TROY 55 55 31 55 / 80 50 0 0
&&
.BMX WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY ALL AREAS THROUGH 6 AM WEDNESDAY.
FREEZE WATCH ALL AREAS FOR WEDNESDAY MORNING.
&&
88/88
Hazardous weather outlook, Nov 15, 5:03 PM CST, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
503 PM CST TUE NOV 15 2005
ALZ011>015-017>050-161230-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
503 PM CST TUE NOV 15 2005
...SEVERE WEATHER THREAT TONIGHT...
...LAKE WIND ADVISORY IN EFFECT TONIGHT...
...FREEZE CONDITIONS EXPECTED THURSDAY MORNING AND FRIDAY MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE...TONIGHT.
A STRONG COLD FRONT WILL MOVE INTO NORTHWEST ALABAMA THIS EVENING...
AND EXIT SOUTHEAST ALABAMA EARLY WEDNESDAY MORNING. THE AIRMASS
AHEAD OF THE FRONT IS WARM AND UNSTABLE...ESPECIALLY FOR NOVEMBER.
THUNDERSTORMS WILL INCREASE IN COVERAGE AND INTENSITY DURING THE
EVENING HOURS.
AT THIS TIME...THE GREATEST THREAT IS EXPECTED ACROSS THE FAR
WEST AND NORTHWEST PARTS OF CENTRAL ALABAMA...INCLUDING LAMAR...
MARION...WINSTON...FAYETTE...PICKENS...TUSCALOOSA...SUMTER...
GREENE AND WALKER COUNTIES. THE STORMS IN THESE COUNTIES WILL BE
CAPABLE OF PRODUCING DAMAGING WINDS AND SOME TORNADOES.THE REMAINDER
OF CENTRAL ALABAMA WILL SEE THE POTENTIAL OF DAMAGING WINDS AND
ISOLATED TORNADOES.
THERE MAY BE TWO LINES OF SEVERE WEATHER DURING THIS EVENT. ISOLATED
SUPERCELL THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS AND
TORNADOES ARE POSSIBLE AHEAD OF THE FRONT. AS THE FRONT APPROACHES...
A SQUALL LINE WITH EMBEDDED SUPERCELL THUNDERSTORMS IS EXPECTED...
WITH THE THREAT OF DAMAGING STRAIGHT LINE WINDS AND TORNADOES. ALL
INTERESTS IN CENTRAL ALABAMA SHOULD MONITOR WEATHER CONDITIONS AND
FORECASTS...AND BE PREPARED TO TAKE PROTECTIVE ACTION IF A WARNING IS
ISSUED. THE THREAT FOR SEVERE WEATHER WILL GRADUALLY END FROM
NORTHWEST TO SOUTHEAST AS THE FRONT PASSES DURING THE OVERNIGHT
HOURS.
ALONG WITH THE THREAT OF SEVERE WEATHER...BREEZY CONDITIONS ARE
EXPECTED AHEAD AND BEHIND THE COLD FRONT. WIND GUSTS OF 25 TO 40
MPH CAN BE EXPECTED ON OPEN WATERWAYS...AND OVER HIGHER TERRAIN.
THE WINDS WILL SWING AROUND TO A NORTHERLY DIRECTION AND REMAIN
BREEZY LATE TONIGHT AND EARLY WEDNESDAY. ONCE AGAIN...WIND GUSTS
COULD REACH 25 TO 35 MPH ON AREA LAKES AND WATERWAYS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
COLD AIR WILL FUNNEL INTO ALABAMA BEHIND THE STRONG COLD FRONT. LOW
TEMPERATURES THURSDAY AND FRIDAY MORNING WILL RANGE FROM 25 TO 32
DEGREES. THEREFORE...A WIDESPREAD FREEZE IS EXPECTED EACH MORNING.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
WILL BE REQUIRED TONIGHT.
In the hours before
Local storm report, Nov 15, 6:32 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
632 PM CST TUE NOV 15 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0623 PM FUNNEL CLOUD 1 SW VERNON 33.75N 88.13W
11/15/2005 LAMAR AL FIRE DEPT/RESCUE
FUNNEL AND WALL CLOUDS REPORTED CROSSING COUNTY ROAD 9
JUST SOUTHWEST OF VERNON.
&&
JSSFunnel Cloud, Lamar
- When
- November 15, 6:37 PM CST
- Where
- Lamar County, 4 mi NE of Millport
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.779, -88.097 (the zone’s center; the record gives no point)
A funnel cloud was observed crossing CR 12 northeast of Millport.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Kentucky, November 15, 200540 injured · $31 million · F4 · 1 event
- Tornadoes in Kentucky, November 15, 20051 death · 20 injured · $8.6 million · F3 · 4 events
- Tornadoes and Hail in Indiana, November 15, 200532 injured · $17 million · F3 · 23 events
- Tornadoes and Flash Flooding in Tennessee, November 15, 200514 injured · $7.4 million · F2 · 25 events
- Tornadoes in Tennessee, November 15, 2005$1.6 million · F2 · 4 events
- Tornadoes in Tennessee, November 15, 2005$656,000 · F2 · 3 events
- Tornadoes in Tennessee, November 15, 2005$451,000 · F2 · 3 events
- Damaging Wind and High Wind in Michigan, November 15 to 16, 20052 injured · $7.4 million · 52 kt wind · 20 events
- Rip Current in Florida, November 15, 20051 death · 1 event
- Tornado in Tennessee, November 15, 20051 injured · $100,000 · F2 · 1 event
- Tornado in Kentucky, November 15, 2005$100,000 · F2 · 1 event
- Tornadoes in Tennessee, November 15, 2005$20,000 · F2 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5481156.